Share this:


Posted by @boggs in Mental Health, Jul 18, 2012

Has anyone had success with Remeron but weight gain? I cannot take SSRIs or SNRIs because they are too stimulating for me. Remeron has helped more than anything else plus I take mood stabilizers.

Tags: mental health

Roxie43 and China like this

Posted by @paige, Jul 21, 2012

Remeron combined with Lamictal, Serzone, and Xanax have worked very well for eight years. Before Remeron I had a lot of trouble eating and sleeping. I've had no weight gain with the Remeron, or my other meds. Like you, I cannot take SSRIs or SNRIs because they make me too amped-up, agitated, and anxious.

boggs likes this

Posted by @china, Jul 26, 2012

weight gain a friend of ours tells us but she said its good


Posted by @boggs, Jul 26, 2012

Paige would you care to tell me how much Lamictal you are taking? I am taking it as a mood stabilizer but it seems to have stopped working. I am feeling quite anxious. I take 200 mg at bedtime and 50 mg in the morning.


Posted by @paige, Jul 28, 2012

Hi boggs- Good to know my reply was helpful. The pdoc has me on one 30mg tablet of Remeron at bedtime. She also told me something interesting, but it seems really odd : '' Remeron is an unusual medication in that the smallest dosage is actually the strongest. " I wonder if I heard her correctly ? As for the Lamictal, I'm taking one 200mg tablet at bedtime. Many pdocs are reluctant to perscribe Xanax, however, my doctor loves the stuff. It took him three hour long sessions to convince me to take it because I was very concerned about addiction. Here's the thing, though, Xanax is the only med that consistently helps me with anxiety. I never did get addicted in the sense where I need more and more to get the same results, but I start to feel very sick if I forget to take my maintenance dose, which is three 1mg tablets a day. The way I look at it is the high levels of anxiety were ruining my life, so the choice was easier than if the anxiety had been even remotely under my control. Wow- I see this has been a long reply. Truth be told it is such a relief to talk to other people who have bipolar- I feel less alone. Thank-You for reading.

boggs likes this

Posted by @boggs, Jul 29, 2012

Hi Paige. I have been told that the smallest dose of Remeron was actually the best for depression. I take 15 mg at night. As for Xanax, I know just how well it works, but even on my prescribed dose of 1mg at 8-12-4-8 I became addicted. I never abused it but that is what happened to me. I have terrible anxiety also but I am scared to death now of benzos and will not take them. I take 200 mg of Lamictal at bedtime and 50 mg in the morning. I have been having the feeling of "jumping out of my skin" so I think I need to see my psychiatrist for a med adjustment. I have what she calls "cyclothymia". I had never heard of it before but I guess it is mild bipolar.Thanks again for you input. I agree it is nice to talk to other people outside family. My family just don't get it and that just adds to my problems. Hope to hear back from you. I hope I have been some help to you also.

Paige likes this

Posted by @paige, Jul 30, 2012

Hi boggs. Yes, you are helping me , not only with information, but, also, with being a friend on this site. I rather desperately need people who understand bipolar as friends. It's amazing how friendships online are satisfying in a whole new way than face to face. In a sense online friends have no outside stimulation, other than the written words , as a distraction. Whatever our mood happens to be, it won't be of concern. There's a special uncomplicated connection.
Now I understand about Remeron and why my little grandson was on such a tiny dose. The pdoc was hoping it would work for Liam's depression, which it didn't; instead he's taking Prozac which is working a miracle.
Seeing as how you got addicted, I would be scared silly to ever take another benzo in this lifetime. Besides, there are other ways to treat anxiety. I hope and pray you find the right med, or combination of meds- soon !
The '' jumping out of my skin " feeling is exactly what I have experienced. It was the first indicator that something in my brain was out of kilter.
I'm still dealing with too much energy; thankfully exercise is of tremendous help, swimming laps for about 30 minutes Monday to Friday works pretty well.
My pdoc says I have a mild form of bipolar, though she never used the term ' cyclothymia '. Best wishes for a good upcoming week, Paige

boggs likes this

Posted by @boggs, Jul 31, 2012

I agree with you that exercise helps. I joined the gym and felt I was really feeling better but guess I got lazy and quit. Talking with you reminds me of need to walk, swim or something now that it is nice outside. With my depression before I finally got off Xanax, I slept every chance I got. Every time my husband would go out to do chores I would sleep. I slept between doing my chores. There were days I didn't even get out of bed. I am a person that needs to be busy 14 hours a day to keep my brain calm. I hate to admit but even though my Xanax was prescribed I had to go through detox. I think you would understand but with the stigmata placed on mental illness, several people would think I was an addict. I was an addict in a sense but just because I had so much anxiety. I failed to mention that I am also on Neurontin as a mood stabilizer in addition to Lamictal. I also take Zyprexa. It sure has taken a lot of meds for me since I got off Lexapro (which was making my condition worse since it is a SSRI) and Xanax. I see a therapist two times a month. She says she is happy with my progress because when we first met I had "anxiety that went through the ceiling". My psychiatrist met with my family and explained to them that I have a terrible, terrible anxiety disorder but they still do not understand. Do you ever feel like you feel better mentally when the sun goes down? I seem to feel my anxiety somewhat leave then....don't quite understand that. Thanks again for being my online friend. Boggs


Posted by @boggs, Jul 24, 2012

Paige, thank you for your response. I have always been able to look at a pillow and fall asleep but had lost my appetite and lost a considerable amount of weight. When placed on Remeron my appetite returned and food tasted like gold. I am battling weight gain now but it encourages me that you did not gain weight. Maybe I just need to watch my calorie intake and not blame the Remeron. Thanks again.


Posted by @roxie43, Aug 6, 2012

I take Remeron at night because it can be a little sedating. I have taken it on and off for a couple of years. I stopped it when I had ECT and as gaining so much weight but I have to be honest..... It is one of the best medications that I have taken for chronic depression. I just have to be a little more activ and resist carb cravings..

boggs likes this

Posted by @boggs, Aug 6, 2012

Did the ECT help? Thanks for responding to my post. Boggs.

Please login or become a member to post a comment.